Hello

Hi,

I've been lurking in the background reading all the posts and trying to learn more about this condition, I'm still trying to get my head round it. I thought it was about time to introduce myself.

My name is Rita, I'll be 65 in a couple of weeks and have recently been diagnosed with PAF. I take 1.25mg of Bisoprolol and am also taking Warfarin, which at the moment is being changed weekly until my INR is up to 2.5, it seems to be stuck on 1.6 for the last couple of weeks.

I do also have arthritis and chronic pancreatitis, the pancreatitis was caused by a stone stuck in my bile duct and by time they got round to taking it out my pancreas was damaged.

I do have lots of questions to ask first being is it normal to stay under the care of the hospital or just your GP. I was discharged by the hospital that diagnosed my PAF. My GP arranged the warfarin clinic. They ring me after my weekly blood test to let me know what dose to take.

It's been a month now since my first episode and so far so good, nothing major to report just the odd episode which never lasts long. I do get tired but I believe that's down to the beta blockers.

Is there anything I should avoid doing.

I'll save the rest of the questions for another time. :-)

Thank you all in advance for your time.

Hope you're all having a good day.

Rita

1 Reply

oldestnewest
  • Hi Rita, your warfarin clinic sounds normal to me. It does take time to get in range. My best advice is eat normally and make the dose fit you not the other way round.

    Generally there is no fixed protocol for dealing with AF and to be frank a GP is not always the most qualified or knowledgeable. Nice guidelines are that if your GP can not manage your condition satisfactorily within one month then you should be referred to a specialist who may be an arrhythmia nurse specialist or an Electrophysiologist. This doesn't always happen of course and even then you may be discharged from their care back to GP at any time if they think things are going OK and you are stable. One really does need to be proactive in reading all you can from AF Association main website and fighting your own corner

    AF is , rather sadly, almost always progressive but yes beta blockers will make you feel like a zombie and are not always suitable for everybody particularly those with asthma or other breathing problems.

    Ask away with the questions.

    Bob

You may also like...